MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SUCTION/IRRIGATION TUBE, 5.3 X 360 MM, BUTTON, UNIPOLAR, FOR HIQ+ HANDLE; SUCTIONIRRIGATION SYSTEM (HANDLE, VALVE TUBING, SUCTIONIRRIGATION TUBE)

OLYMPUS WINTER & IBE GMBH SUCTION/IRRIGATION TUBE, 5.3 X 360 MM, BUTTON, UNIPOLAR, FOR HIQ+ HANDLE; SUCTIONIRRIGATION SYSTEM (HANDLE, VALVE TUBING, SUCTIONIRRIGATION TUBE)
Model Number WA51138A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a laparoscopic gastrectomy procedure, a black plastic-like foreign body about 1 mm in size was found in the patient¿s abdominal cavity while the organs were being washed with a water supply suction tube.It is suspected that the black material comes from the black handle of the suction/irrigation tube (wa51138a) since it was found to be slightly scraped.However, the fragment was retrieved, and the intended procedure was successfully completed with the same set of equipment and there was no report of an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device and all concomitant devices were not returned to the manufacturer for investigation/evaluation but to olympus medical system corporation in hinode, japan (omsc) (returned to omsc on 2022/10/04).The investigation confirmed scratches and mark of contacts with a metallic device on the insulation of the valve, scratches on the suction irrigation tube and some broken fragments at the handle.These damages are attributed to use error.However, the investigation confirmed that the fragments found during the investigation and the fragments found during the procedure are not related to each other.It has been excluded the fragments found during the procedure are related to the olympus products involved.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of all involved devices without showing any abnormalities.The case will be closed on olympus side with no further actions and the user will be informed about the investigation results.

Brand Name
SUCTION/IRRIGATION TUBE, 5.3 X 360 MM, BUTTON, UNIPOLAR, FOR HIQ+ HANDLE
Common Device Name
SUCTIONIRRIGATION SYSTEM (HANDLE, VALVE TUBING, SUCTIONIRRIGATION TUBE)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15657421
Report Number9610773-2022-00497
Device Sequence Number6463420
Product Code GCJ
UDI-Device Identifier04042761024341
UDI-Public04042761024341
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA51138A
Device Catalogue NumberWA51138A
Device Lot Number20422-0001
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS HANDLE "HIQ+" (WA51172A); OLYMPUS VALVE TUBE, FOR HIQ+ HANDLE (WA51181L)
Patient SexUnknown